cycle has changed

Hello,

I am on my 2nd month of taking progesterone cream..I normally started my period the same day every month so I estimated a 32 day cycle. The first month I started taking 20mg (I know u recommend more) but my Dr. wanted me to try this first. I took it on the 18th day of my cycle... I used it for 14 days and my period came a week late. This caused some confusion as to when to start the cream again. So I purchased some ovulation tests and started using those when I started having signs of ovulation. On the 13th day of my cycle it showed that I had a LH surge..same with the 14th day.. on the 15th day it was negative so I assumed I had ovulated and started the cream on this day. My question to you is how do I know when to stop the cream? I have used the cream for 14 days as of yesterday, if I stop the cream now and my period is a week late like last time wouldn't this be the time I would need the cream most.. for pms (one week prior to period). Can I use the cream until my period starts to prevent the pms symptoms if my period is going to come late? Also is using the ovulation test strips a good way to determine ovulation, because if the test was correct and most people ovulate 14 days prior to next period shouldn't I have already started my period since I've been using the cream for 14 days? Sorry about all of the confusion, just trying to get the schedule down! Thanks for all of your help.

Comments for cycle has changed

Click here to add your own comments

Apr 02, 2012
cycle has changed
by: Wray

Hi there When first using progesterone is does upset the cycle, making it either earlier or later than normal. You should have been warned about this. It does settle down in time. And has anyone warned you about Oestrogen Dominance? This can come out of the blue, please increase the progesterone if it occurs. You are using far too little I think. Continue using the progesterone as you are, ie for the 14 days from ovulation, then stop. Alternatively you can use it daily for about 2-3 months, through any bleeding too. This ensures progesterone becomes the dominant hormone. Once symptoms have subsided you can begin following your cycle again. We have more info about this on our page How to use progesterone cream I'm curious, has the 20mg/day helped your PMS? Ovulation detection strips are good, but a cheaper option as it lasts forever is the mini microscope, see here. It is confusing, specially if you have not been warned about the ups and downs that can occur! Take care Wray

Apr 03, 2012
cycle changed
by: Anonymous

Hi Wray, I continued taking the cream until the 16th day..and stopped when my period started but next time I will just take it the 14 days. THe 20mg helped a great deal the first month..this last month not so much.. I had extreme mood swings and also heart palpitations which I have not experienced in years! I have mitral valve prolapse but these heart flutters are no fun when they happen! I had blood drawn today to make sure my electrolytes are ok but not sure if this is related or not to estrogen dominance. I read a book by John Lee (I think that was his name) and he also recommended the 20mg so I am hesitant to take more.. would I have to use more than the 20mg forever? Are there any side effects to using this amount and not the recommended 20mg? Do you think the heart palps are from this? If so shouldn't they be gone since my period started and I am not taking the cream right now? What should I do now?

Apr 04, 2012
cycle changed
by: Wray

Hi there It's difficult to know how to help you as you're reluctant to use more progesterone. Have you spoken to your doctor, as he suggested you use 20mg/day progesterone. I know the normal amount recommended is 20-40mg/day, but Dr Dalton would give up to 2400mg/day if her patients needed it. Who to believe?! Even 40 mg/day doesn't raise the level to that of the luteal phase, see our page on Progesterone Misconceptions. Amounts over 1200mg/day are given via IV transfusion to Traumatic Brain Injury victims. The worse the symptom the more is needed. The heart palpitations are caused by oestrogen, they will continue if low levels of progesterone are used, it will forever stimulate oestrogen. Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia and Torsades de Pointes. Whereas progesterone shortens the QT interval, see here, here, here, here, here and here. Another paper actually points out that if the ratio of the two hormones is skewed, palpitations etc will increase….."Thus, plasma levels of progesterone and the progesterone-to-oestradiol ratio, but not oestradiol or testosterone, inversely correlated with ibutilide-induced QTc prolongation, suggesting a key role for progesterone in control of susceptibility to ventricular arrhythmias in women", see here. Continued below.

Apr 04, 2012
cycle changed Part 2
by: Wray

Hi there I can only ask you to read other comments on the site, and see how women coped with their symptoms. These are a few which you can start with, see here, here, here and here. Please have a vitamin D test done, most of us have low levels, getting them up often helps. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...